Hail, Bolivar
- When
- May 7, 5:38 AM CST
- Where
- Bolivar County, Duncan
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.796, -90.880 (the zone’s center; the record gives no point)
4 thunderstorm wind, 2 tornado, 1 hail, 1 funnel cloud, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 7, 2:20 AM CST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 AM CDT WED MAY 07 2003 THE DEVELOPING CONVECTIVE SYSTEM OVER THE ARKLATEX REGION LEAVES LITTLE TO THE IMAGINATION FOR THE NEAR TERM FORECAST. HOW THIS SYSTEM EVOLVES LATER THIS MORNING WILL DICTATE TODAYS WEATHER. MEANWHILE...FORECAST IS RATHER CLEAR-CUT THURSDAY THROUGH SATURDAY AS THE SUBTROPICAL RIDGE BUILDS OVER THE FORECAST AREA. THE RIDGE GETS SUPPRESSED SUNDAY/MONDAY AS THE POWERFUL WESTERN US TROUGH PULLS OUT...BRINGING A RETURN TO MORE ACTIVE WEATHER. LATEST WATER VAPOR/IR SATELLITE IMAGERY LOOPS INDICATE MCS DEVELOPING IN EXIT REGION OF SPEED MAX OVER TX...AND DEVELOPING EWD ACROSS AR/NRN LA. A VERY MOIST/UNSTABLE AIRMASS CONTINUES TO EXIST OVER THE LOWER MS VALLEY REGION AND SHOULD SUPPORT THIS SYSTEM ACROSS THE FORECAST AREA TODAY. A BIG QUESTION CONCERNS SWD EXTENT OF SYSTEM...WHICH HAS GENERALLY REMAINED N OF I-20. WINNFIELD PROFILER INDICATES MODEST SOUTHERLY LOW LEVEL JET (35-40KT) TO WORK WITH...AND CELL GENERATION ON SRN EDGE IS NOW BEGINNING TO SHIFT FARTHER SOUTH. BASED ON THIS TREND...WILL FORECAST PRECIP CHANCES FOR ENTIRE AREA...BUT EXPECT MORE WIDESPREAD CONVECTIVE PRECIP TO OCCUR OVER NRN HALF OF AREA WHERE BETTER JET DYNAMICS/LESS MID LEVEL RIDGE EXERTION WILL EXIST. WILL NEED TO REISSUE FFA FOR NRN MOST ZONES TODAY AS IT APPEARS MORE HIGH PRECIP EFFICIENCY TSTMS ARE ON THE WAY TO AN AREA THAT WAS HARD HIT A COUPLE OF DAYS AGO. WILL ALSO MENTION SVR WORDING FOR NRN/CNTRL ZONES TODAY GIVEN CONTINUED STRONG DEEP LAYER SHEAR ENVIRONMENT. IT APPEARS THAT THE SHORTWAVE ENERGY RESPONSIBLE FOR TRIGGERING THIS THUNDERSTORM COMPLEX WILL BE LAST FOR A WHILE TO AFFECT THE FORECAST AREA. MID LEVEL HEIGHTS WILL RISE IN WAKE OF THIS SYSTEM UNDER INCREASING INFLUENCE OF THE SUBTROPICAL RIDGE. SUMMER-LIKE HEAT SHOULD RESULT WITH FIRST 90S OF THE SEASON ON THE WAY FOR MOST OF THE AREA THURS/FRI/SAT AFTNS. AS MENTIONED...LOOKS LIKE A RETURN TO AN ACTIVE WEATHER PATTERN WILL TAKE PLACE EARLY NEXT WEEK...WITH THE LATEST MEDIUM RANGE MODEL GUIDANCE PAINTING TSTM POTENTIAL THROUGH MID WEEK. CAVEAT IS THAT STRONG SUBTROPICAL RIDGE WILL NOT BE FAR AWAY. AND WITH THAT IN MIND WILL CONTINUE CURRENT TSTM CHANCES FOR SUN/MONDAY...BUT REFRAIN FROM EXTENDING PRECIP CHANCES INTO MID WEEK. .JAN... AR...NONE. LA...NONE. MS...FLASH FLOOD WATCH TODAY...MSZ018-019-025>033. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 533 AM CDT WED MAY 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI...GENERALLY ALONG AND NORTH OF INTERSTATE 20. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A LINE FROM WINNSBORO LOUISIANA TO FAYETTE TO HAZELHURST TO QUITMAN MISSISSIPPI. NONSEVERE THUNDERSTORMS WILL BE EXPECTED SOUTH OF THIS LINE. LOW LEVEL BOUNDARIES SET DOWN FROM A COMPLEX OF STRONG THUNDERSTORMS TO THE WEST AND NORTHWEST OF THE REGION PRIOR TO DAWN THIS MORNING WILL PROVIDE A FOCUS FOR STRONG THUNDERSTORM DEVELOPMENT FOR TODAY AND THIS EVENING. AN EXTREMELY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE REGION WITH STRONG LOW LEVEL WINDS FEEDING MORE GULF AIR INTO THE REGION. A STRONG UPPER JET WILL BE PUSHING INTO THE REGION AND INTERACT WITH THE UNSTABLE AIRMASS...RESULTING IN SEVERE THUNDERSTORMS. STRONG TO SEVERE THUNDERSTORMS THAT RUN INTO A LOW LEVEL BOUNDARY LEFT BY PREVIOUS STORMS MAY PRODUCE ISOLATED TORNADOES FROM GOOD LOW LEVEL SHEAR. THE PRIMARY RISKS WILL BE LARGE HAIL GOLFBALL SIZE OR LARGER...AND DAMAGING WINDS TO 70 MPH. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY OVER THE EXTREME NORTHERN SECTIONS OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND NORTH OF ALINE FROM CLEVELAND TO GREENWOOD TO ACKERMAN AND COLUMBUS. AS A FRONT BECOMES STATIONARY NORTHWEST OF THE REGION...SEVERAL ROUNDS OF THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINS OF 2 TO 4 INCHES IN A FEW HOURS ARE EXPECTED TODAY. THESE RAINS COULD PRODUCE FLASH FLOODING OF STREAMS...CREEKS...AND POOR DRAINAGE AREAS. FARTHER TO THE SOUTH...ISOLATED HEAVY RAINFALL COULD RESULT IN THE PONDING OF WATER ON AREA ROADWAYS GENERALLY ALONG AND NORTH OF INTERSTATE 20. AT THIS TIME...THE LOCALLY HEAVY AMOUNTS IN THIS AREA ARE EXPECTED TO BE QUITE ISOLATED...AND SHOULD PRODUCE ONLY BRIEF PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. WITH A WARM...MOIST...AND UNSTABLE AIRMASS...SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI SUNDAY AND MONDAY. AN UPPER-ATMOSPHERIC STORM SYSTEM...AND AN ASSOCIATED COLD FRONT...WILL APPROACH THE REGION FROM MID-AMERICA BY SATURDAY. THESE FEATURES ARE EXPECTED TO COMBINE WITH A MOIST AND UNSTABLE AIRMASS...AND STRONG JET STREAM DYNAMICS TO RESULT IN THE POSSIBILITY OF STRONG THUNDERSTORMS DEVELOPING OVER THE AREA SUNDAY AND MONDAY. IT IS STILL A LITTLE EARLY TO PINPOINT THE EXACT LOCATION...TIMING...AND TYPE OF WEATHER. LATER FORECASTS WILL BETTER REFINE THESE PARAMETERS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL BE REQUIRED FOR TODAY AND THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Little Rock radar (KLZK), 172 km away, was scanning. The volume nearest the first event began at 11:39 UTC.
4 thunderstorm wind, 2 tornado, 1 hail, 1 funnel cloud, 1 flash flood. Local standard time, as filed.
A few powerlines were downed and a trailer truck was flipped over.
Trees blown down on a house.
This tornado downed a few trees near Highway 80.
This tornado caused minor roof damage to one building and downed a few trees.
Thunderstrom winds blew a roof off a warehouse and caused damage to a school on the NE side of Meridian. This wind also blew down numerous trees and powerlines.
Several trees were blown down on a few homes.
Heavy rains caused several homes to become flooded on the W side of Meridian.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyThe tornado archive for Mississippi, 2003Warnings in Mississippi, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354605, 5354604, 5354603, 5355826, 5354602, 5355827, 5355828, 5354601, 5354600.